So I started taking bupropion a few days ago and

Patient : So I started taking bupropion a few days ago and have developed a rash that itches. Common sense would say I'm allergic but I had another idea. I know SSRIs initially cause serotonin levels to drop which explain the start up side effects. Since bupropion is also a reuptake inhibitor could it cause norephinephrine levels to drop initially as well, which would explain the rash as with lower norephinephrine levels cause an increase in allergies.
Doctor :   Thank you for writing to us. Serotonin levels are only decreased for a short time while taking SSRI. This is however a very short lived effect. The initial time that you are talking about is less than 24 hours and usually significantly lesser. Also, SSRIs have minimal action on norepinephrine. Thus the effects you are getting are most likely attributed to allergies. See a Doctor to confirm this. Do not take allergy medication as it can react with SSRIs. Hope this helps.

Related Q&A

Q: I took cocaine (not a regular user), I was drunk and silly me took it and I don't know what was in it and etc.. that ...

Q: My dad overdosed on Crestor, took 40mg instead on 5 mg, 3 hours ago. Is it serious enough to go to the ER

Q: Hello, can I take 5mg of diazapam after taking half a gram of cocaine?

Q: Got really drunk last night and snorted 9 pills of dexis and smoked a small amount of crack. Will it be safe to take ...

Q: Ive taken approx 30 of my wifes 10/325 hydrocodone in 3-4 weeks for a bad tooth. I am now changing jobs and will have...

 


DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews